|Norvir Heat Stable tabs Bad side effects
Feb 25, 2011
I am 2 years on a once daily regime of Truvada/Prezista plus 100mg Norvir boost. Very succesfull with undetectable V/L and CD4 at 287. However since switching to the new heat stable Norvir (8 weeks in now) I have had severe brain fog, mental confusion, nervousness, head rushes, listlessness & agitation. My doc says these are not typical side effects of Norvir and has not heard of similar reactions to the new heat stable tabs. I want to test it for myself as im 100% sure every day this new tab brings on these side effects which are increasingly intolerable.
My question is ; I need to isolate the Norvir to see if it is the issue. What would be the resistance risk or other of dropping out the Norvir tab for just one or two day's dose and just taking the Truvada/Prezista without the boost to see whether or not these issues subside in that period.??
| Response from Dr. Henry
Holding the Norvir for several days would be OK in some circumstances in order to assess the Norvir side effect issue (continue other meds). Alternatively, depending if you have any history of drug resistance or intolerance, a switch off the ritonavir/darunavir could be considered (ie to Kaletra if wanted to stay on PI, or to raltegravir, or to an NNRTI-efavirenz/nevirpaine'etravirine, or even the CCR5 inhibitor mariviroc if certains conditions were met). I havent observed any patients in our large clinic who have had your specific complaints that were identified to be due to the new formulation of ritonavir though it seems possible. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are White Bumps A Sign Of AIDS?
- Does Blood In Semen Mean I Have Hiv?
- If I Have Ars Will I Have Swollen Lymph Nodes?
- Swollen Lymph Nodes Could I Have Acute HIV Infection
- Probability Of Getting HIV From Blowjob From A Prostitute
- Black Spots After Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.